MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 PLATINUM 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 PLATINUM 205CM; WIRE, GUIDE, CATHETER
Model Number M001468080
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, and the reported lot number was confirmed from the returned packaging.During visual inspection, the guidewire distal tip was noted to be kinked with some evidence of stretching.There was a piece of metal noted to be protruding from the guidewire at 1cm from the distal tip.On inspection it was noted that this was the guidewire core wire.A functional test was not performed as the defect was visually confirmed.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation.As per the event description, "during navigation of sl10 microcatheter with guidewire, the tip of the guidewire was got stuck in the stent.It was difficult to remove from the stent, but it was finally removed without breakage.According to the physician, unknown metal piece was found on the removed guidewire tip".The device was returned, and the distal end of the guidewire core wire was noted to be broken and protruding from the distal end of the guidewire, the guidewire was also noted to be kinked and stretched.It is probable that the guidewire was damaged as a result of the difficulty experienced in removing it from the stent.An assignable cause of caused by other will be assigned to the reported events as the investigation indicates another product caused the issue event.
 
Event or Problem Description
The guidewire (subject device) was returned for analysis and it was discovered that it was broken/fractured inside the patient's anatomy.The procedure was completed successfully.There are no clinical consequences reported to the patient.

Brand Name
TRANSEND EX 14 PLATINUM 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CR  20101
MDR Report Key10077071
Report Number3008853977-2020-00015
Device Sequence Number2916218
Product Code DQX
UDI-Device Identifier08714729326267
UDI-Public08714729326267
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K971254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2020
Device Model NumberM001468080
Device Catalogue NumberM001468080
Device Lot Number22776155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2020
Initial Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1